took my last half of hydro about four hours ago, after many 7-9 years of 10-12 a day. Does anyone out there know if there is any chance in hell that I am going to make it through these withdrawals?
Please Please Please answer me.
You can make it through and it will take all your determination. If you want to quit, you will make it through. I would also advise counseling or NA/AA. You need to find out why you started abusing in the first place. Keep a journal and write down what triggers your cravings. If I can help in any way just give me a holler. They are many people here to support you. I will paste the Thomas Recipe for you and best of luck!!!!
PLEASE NOTE: I am not a doctor, simply a long-time Rx opiate junkie who has had many opportunities to develop a way to detox. This is a recipe for at-home self-detox from opiates based on my experience as well as that of many other addicts. It is not intended as professional medical advice. It is always wise to make sure none of the recipe ingredients or procedures conflict with medications you may be taking. Likewise, if you have any medical condition, disease, allergy or any other health issue, consult your doctor before using the recipe. Thanks, Thomas
If you can't take time off to detox, I recommend you follow a taper regimen using your drug of choice or suitable alternate -- the slower the taper, the better.
For the Recipe, You'll need:
1. Valium (or another benzodiazepine such as Klonopin, Librium, Ativan or Xanax). Of these, Valium and Klonopin are best suited for tapering since they come in tablet form. Librium is also an excellent detox benzo, but comes in capsules, making it hard to taper the dose. Ativan or Xanax should only be used if you can't get one of the others.
2. Imodium (over the counter, any drug or grocery store).
3. L-Tyrosine (500 mg caps) from the health food store.
4. Strong wide-spectrum mineral supplement with at least 100% RDA of Zinc, Phosphorus, Copper, Magnesium and Potassium (you may not find the potassium in the same supplement).
5. Vitamin B6 caps.
6. Access to hot baths or a Jacuzzi (or hot showers if that's all that's available).
How to use the recipe:
Start the vitamin/mineral supplement right away (or the first day you can keep it down), preferably with food. Potassium early in the detox is important to help relieve RLS (Restless Leg Syndrome). Bananas are a good source of potassium if you can't find a supplement for it.
Begin your detox with regular doses of Valium (or alternate benzo). Start with a dose high enough to produce sleep. Before you use any benzo, make sure you're aware of how often it can be safely taken. Different benzos have different dosing schedules. Taper your Valium dosage down after each day. The goal is to get through day 4, after which the worst WD symptoms will subside. You shouldn't need the Valium after day 4 or 5.
During detox, hit the hot bath or Jacuzzi as often as you need to for muscle aches. Don't underestimate the effectiveness of hot soaks. Spend the entire time, if necessary, in a hot bath. This simple method will alleviate what is for many the worst opiate WD symptom.
Use the Imodium aggressively to stop the runs. Take as much as you need, as often as you need it. Don't take it, however, if you don't need it.
At the end of the fourth day, you should be waking up from the Valium and experiencing the beginnings of the opiate WD malaise. Upon rising (empty stomach), take the L-Tyrosine. Try 2000 mgs, and scale up or down, depending on how you feel. You can take up to 4,000 mgs. Take the L-Tyrosine with B6 to help absorption. Wait about one hour before eating breakfast. The L-Tyrosine will give you a surge of physical and mental energy that will help counteract the malaise. You may continue to take it each morning for as long as it helps. If you find it gives you the "coffee jitters," consider lowering the dosage or discontinuing it altogether. Occasionally, L-Tyrosine can cause the runs. Unlike the runs from opiate WD, however, this effect of L-Tyrosine is mild and normally does not return after the first hour. Lowering the dosage may help.
Continue to take the vitamin/mineral supplement with breakfast.
As soon as you can force yourself to, get some mild exercise such as walking, cycling, swimming, etc. This will be hard at first, but will make you feel considerably better.
There certainly is every chance you will make it through withdrawals. Please try and get some or all of the things Tim suggested before you begin feeling the withdrawals. Its like having the flu for about a week and usually after about day 4 you start feeling a little better and then physcially you improve. Afterwards its a good idea to have a support system such as therapy, spiritual group, NA or AA, etc so that your chances of remaining clean are better. Please keep posting and let us know how you are doing. We are here for you, let us know how good or bad it it, don't hold back. Sharing with others who have been there or are going through it helps.
thank you for your comments, I have not taken anything since yesterday around noon and so far I really just feel a little tired. I am getting ready to run to the store right now, it's like I am just waiting for the bottom to drop out. I pray that God will give me the strength to get through this. I am really looking forward to not counting how many pills I have left, when the next script can be picked up, an so on and so forth.
wishing you the very best with your withdrawl. I am getting ready to do the same thing......not fun. I went thru this last year about this time and then here i am again. I went cold turkey and from what i recall, after the 5th or 6th day i felt sooooo healthy. Why do we keep going back to these demons?
Anyway, you are in my thoughts and prayers as I get ready to do this with you. I do not have access to the drugs needed for the Thomas recipe so I have to do this cold turkey. Not really going cold turkey though, as I have the Lord with me. He will give me the strength that I need....and He has provided me with this website filled with great folks for support.
actually all I got was bananas, pudding, and gatorade. I have never tried to stop before, I have thought about it a few times, but figured oh it is not a problem. Who the hell was I trying to kid! I am still able to get 360 10/325's every month if I want them. But the way I see it, all that is is a slow road to hell. As I have said many many times in my life (if God brings me to it, he will surely bring me through it.) Best of luck to you!
OKAY I AM LISTENING!!!! so here is the deal, I have gone about 30 hours since any pills, and I really thought that I was gonna be one of those people who say, oh that wasnt so bad. WRONG!
I feel like ****, the biggest part being that I feel like someone hooked a hose to my body and sucked all the energy out of me. My husband is due home from work anytime now and so far all that I have done for dinner is home made mac and cheese. He works very hard everyday to make sure that we have a nice home and the least I can do is make sure that he has a good dinner. But all I want to do is walk out in our yard and set in the hot tub all evening. (By the way I told him I was going to cut our grass and then float in our pool all afternoon) guess he is gonna know something is up when he gets home. What in the ???? am I doing?
I hear ya, I feel terrible when I'm not able to cook for my husband or even have the strength to clean the house. But if your husband knows about your, then he should understand and support while you're sick. But of course, men usually don't understand at all. My husband would always say it was all in my head. It made me so made, but finally after proving to him that I was actually really sick, he understood and started to help me out more than ever before. Now he's in this with me as my support, and I hope your husband will do the same. And my motto is, it's gotta get worse before it gets better. Recovery is not going to be easy, but all that weakness and fatigue will eventually pass, and then you can take your life back into your own hands.
Goodmorning to all! Well at least I did sleep for 9 hours lastnight. I actually think I feel a little better this morning. The best part of the day so far is that I didnt get up and go for the pills, really didnt even think about it. I guess we will just have to wait and see as the day progresses.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.